MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013730
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure to treat an occluded lesion in the anterior tibial artery with moderate calcification.The ht command 18 guidewire (gw) was advanced through the 6fr short sheath sheath, but met heavy resistance, so it was removed from the anatomy.Outside the anatomy, the coating of the tip of the gw was noted to be peeling off.No part of the peeled material was in the patient anatomy.There was no adverse patient effect and no clinically significant delay reported in the procedure.A non-abbott gw was used to continue the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported peeled/delaminated was confirmed.The reported difficult to advance could not be tested due to the device condition.Additionally it was noted that the polymer was deformed, stretched, and scratched.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficult to advance; however, the reported peeled/delaminated polymer appears to be related to operational context.Factors that may contribute to difficulty advancing the guide wire through the catheter include, but are not limited to, inner diameter of the guide catheter, outer diameter of the guide wire, buildup of procedural contaminants, and/or damage to the guide catheter or guide wire.Based on the information provided and return analysis, it is unknown what may have caused or contributed to the reported difficult to advance.Additionally, the deformed, stretched, and scratched polymer noted during return analysis indicates the wire interacted with an accessory device.It is likely that manipulation of the guide wire, when met with resistance, resulted in the reported peeled/delaminated polymer.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16019223
Report Number2024168-2022-12910
Device Sequence Number17616406
Product Code DQX
UDI-Device Identifier08717648212123
UDI-Public08717648212123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1013730
Device Catalogue Number1013730
Device Lot Number1091661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown